Vol. 9, No. 5, 2015

Download this article
Download this article For screen
For printing
Recent Issues

Volume 13
Issue 5, 995–1242
Issue 4, 749–993
Issue 3, 531–747
Issue 2, 251–530
Issue 1, 1–249

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors' Interests
Submission Guidelines
Submission Form
Editorial Login
Ethics Statement
Author Index
To Appear
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Other MSP Journals
$p$-adic Hodge-theoretic properties of étale cohomology with mod $p$ coefficients, and the cohomology of Shimura varieties

Matthew Emerton and Toby Gee

Vol. 9 (2015), No. 5, 1035–1088

We prove vanishing results for the cohomology of unitary Shimura varieties with integral coefficients at arbitrary level, and deduce applications to the weight part of Serre’s conjecture. In order to do this, we show that the mod p cohomology of a smooth projective variety with semistable reduction over K, a finite extension of p, embeds into the reduction modulo p of a semistable Galois representation with Hodge–Tate weights in the expected range (at least after semisimplifying, in the case of the cohomological degree greater than 1).

p-adic Hodge theory, Shimura varieties
Mathematical Subject Classification 2010
Primary: 11F33
Received: 24 October 2013
Revised: 13 March 2015
Accepted: 10 April 2015
Published: 21 June 2015
Matthew Emerton
Mathematics Department
University of Chicago
Chicago, IL 60637
United States
Toby Gee
Imperial College London
London SW7 2AZ
United Kingdom